Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took domstal o and rantac 150 for hyperacidity. Started suffering from anal bleeding. Any remedy?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 13 Dec 2012 in Medicines and Side Effects
Question: My father, age 85, has hyperacidity and taking domstal O capsules , rantac 150 & algel syrup since last five years daily one dose as prescribed by ENT specialist . Now since last few days he is suffering from anal bleeding. Is this because of taking the above drugs continuously for so long period ? pls help
doctor
Answered by Dr. Grzegorz Stanko 26 minutes later
Hello!

Thank you for the query.

This medicines can cause such symptom in very rare cases by intestines inflammation due to rantac intake. But this would give many other symptoms like diarrheas, fever, abdominal pain.
Anal bleeding can be caused by hemmorhoids, anal fissure, rectal polyps,colon cancer or bleeding from peptic ulcer. If the blood is bright or red and on the surface of the stool, hemorrhoids are most probable. If the blood is red and mixed with stool, polyps or colon cancer can cause it. If the blood is black so the whole stool is black, most probable is peptic ulcer.
In every anal bleeding, colonoscopy is necessary and upper GI endoscopy (if stool is black).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 39 minutes later
Thank you so much for the answer. As per the doctor we consulted recently, there are inner hemorrhoids but they are very small in size. The blood is bright & red and most of the times passes separately and not with the stool.
doctor
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

So this blood for sure comes from hemorrhoids. It is advisable to use hemorrhoids suppositories (available without prescription), avoid constipations, drink more mineral water, increase fiber XXXXXXX food, have hot baths after every bowel movement and the hemorrhoids should stop bleeding.
If not, colonoscopy should be performed as it is always possible that the blood might come from other source.

Hope this will help. Feel free to ask further questions.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 11 hours later
Thank you ! This information is really helpful. Just last query. As you said, if problem persists then the colonoscopy would be necessary. Does this test and further relevant treatment need the aneasthesia ? if yes, then wht risks are involved to perform it on 85 year old.

Thanks & Regards,
doctor
Answered by Dr. Grzegorz Stanko 58 minutes later
Hello!

Colonoscopy is usually performed with some medicines causing sedation(usually midazolam or Propofol with Fentanyl). This is not the same as anesthesia as there is no need of intubation and the patient breaths by his own. It just causes some kind of sleeping (lost consciousness without affecting brain function) that is safe in every age. Just to make sure, during such procedure, the heart rate and blood pressure is monitored.
So there is nothing to worry about.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Fentanyl

doctor1 MD

Hi, my name is Ryan D. I am a student at Purdue University in West Lafayette. I have Crohn s Disease and Fibromyalgia. Right now, I am transitioning from one doctor to a pain care center. My previous Doctor s speciality was Physical Medicine, and she agreed to treat my pain from the diseases, since I was referred to her by her husband, who is my Psychiatrist. I have been on the 75mcg/hr fentanyl patch and have been doing a lot of physical therapy. She did not want to prescribe any breakthrough pain meds, and I told her that I think the fentanyl patches would work better for me if I were to switch them every ~48hrs. We both came to the conclusion that it would be better for me to go to a lain clinic because she didn t know much about Crohns either. She recommended me to a doctor who I have an appointment with on May 17th. She did not know how long it would take for me to get into him at the time so she decided to wean me off the fentanyl, and she did not give me any breakthrough meds. I have been able to tough it out until now that I am on the 25mcg/hr patches. My final exams are next week and I m just in too much pain to think. I called both my old doctor s office and the pain center and they said that they will not do anything for me, that i have to go to the ER or an urgent care center to get some meds to hold me throuhh until the 17th. So my question is, what do i so?

doctor1 MD

Hello. I m trying to stop using my Fentanyl patch. The pain mgmt gave me 10 mg methadone q 12 h hour withdrawals. Uh....I can t and don t want this methadone. It seems to make me worse. So, when the horrible sickness/anxiety hit the last two times, instead of methadone I took half of a hydrocodoneand.25 MG s of my za ax. What I want to know is if I can take my meloxicam and gabapentin while the methadone is still in my system? Thank you.

doctor1 MD

Hi my father has stage four non small cell lung cancer and is positive to the alk mutation. he ceased chemo due to low blood white cell count and only took 1.5 cycles before this occured. He has been on xalkori (crizotinib)now for around 10 days and today woke up with agonising joint and knee pain. He took advil which helped slightly then 2 hours later took endone( he is on fentanyl patches for pain relief). An hour after that the pain settled. My question is could the xalkori be causing this problem? If so can he continue on with this treatment?

doctor1 MD

What do you think of marinol for nerve pain? I m trying increasing my dose of gabapentin and haven t noticed a difference. I m up to 300 mg 3x/day. Also a fentanyl patch 50 mcg per hour every three days. My history is somewhat complex. In 2008 I ended up with a yeast infection on my spinal cord, cauda equina syndrome, among other things. My spinal cord was debrided twice during a four month hospital stay, I nearly died twice. Seven months later I underwent spinal fusion, T8-S1, with instrumentation. Hence the pain. I also take tizanidine and baclofen to prevent spasms. I already had some nerve pain but it is much worse. I had just never heard of this drug in my vast medical experience since 2008, but I did smoke pot in college (1973-77) I can t walk and am in a wheelchair, but not a motorized one. Have you seen the OLD people in those commercials? Thank you for your time. Sincerely, Luanne Thomas

doctor1 MD

I'm suffering with OIC, for which my doctor gave me samples of Movantic. He was out of the 12.5 samples. Do you think it would be OK if I split them in half? I called Astra Zeneca and they didn't know. The info that came with the samples was...

doctor1 MD

My aunt just called to tell me that my uncle, age 75, is in such pain from the chronic neuropathy in his legs and feet that he has started expressing suicidal ideations in the last day or so. They live in NW Ohio and he has received treatment from...

doctor1 MD

My husband have merkel cell for the last 2.5 years he had surgery in the mama first time and they performed 3 metastasis near the primary . They did aPET SCAN and it was metastasis in the liver , abdomen and pelvis he start taking Chemo with a...